Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2016, 4:12 PM EDT for Boone County, Hamilton County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 15, 2016, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hamilton County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
723 WUUS53 KIND 152012 SVRIND INC011-057-152045- /O.NEW.KIND.SV.W.0060.160615T2012Z-160615T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 412 PM EDT WED JUN 15 2016 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HAMILTON COUNTY IN CENTRAL INDIANA... NORTHEASTERN BOONE COUNTY IN CENTRAL INDIANA... * UNTIL 445 PM EDT * AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF LEBANON...OR 17 MILES SOUTHEAST OF FRANKFORT...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... CARMEL...FISHERS...NOBLESVILLE...LEBANON...WESTFIELD...CICERO... SHERIDAN...ULEN AND MORSE RESERVOIR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 65 BETWEEN MILE MARKERS 139 AND 144. INTERSTATE 69 BETWEEN MILE MARKERS 206 AND 207. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4004 8653 4016 8650 4016 8596 3996 8597 TIME...MOT...LOC 2012Z 276DEG 29KT 4006 8633 HAIL...0.75IN WIND...60MPH $$ LEE/TUCEK
1 follow-up statement
384 WWUS53 KIND 152035 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 435 PM EDT WED JUN 15 2016 INC011-057-152045- /O.CON.KIND.SV.W.0060.000000T0000Z-160615T2045Z/ HAMILTON IN-BOONE IN- 435 PM EDT WED JUN 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WESTERN HAMILTON AND NORTHEASTERN BOONE COUNTIES... AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOBLESVILLE...OR 18 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... CARMEL...FISHERS...NOBLESVILLE...WESTFIELD...CICERO... SHERIDAN AND MORSE RESERVOIR. THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 206 AND 207. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4003 8644 4015 8639 4016 8596 3996 8597 TIME...MOT...LOC 2035Z 276DEG 29KT 4004 8609 HAIL...0.75IN WIND...60MPH $$ LEE/TUCEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:56 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 15, 3:56 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 356 PM EDT WED JUN 15 2016 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 306 PM EDT Wed Jun 15 2016 An upper low could bring a small chance for a thunderstorm in the northeast Thursday but will also serve to usher in cooler drier air for Friday. The weekend should be dry with increasing temperatures and humidity returns to end the weekend and start the work week. An approaching frontal system will bring more thunderstorm chances Monday night and Tuesday. && .NEAR TERM /Tonight/... Issued at 306 PM EDT Wed Jun 15 2016 Severe Thunderstorm Watch at the outset. Expect a downward trend in convection early tonight as a weak upper trough exits the area to the southeast...taking the bulk of the precipitation southeast of the forecast area. Thus, lowered POPs for this evening after 00z and diminished precip quicker than the previous forecast...matching better with our neighbors and short-range model solutions. && .SHORT TERM /Thursday through Saturday/... Issued at 306 PM EDT Wed Jun 15 2016 The shortwave trough that is currently rounding the top of the upper ridge over the center part of the country...will dive southeast across the western Great Lakes and into the Ohio River Valley on Thursday. Decided to hold on to slight chance POP over the northwest as this feature impacts the area. After the upper trough pushes off to the mid-Atlantic states Thursday night and Friday our weather becomes fairly quiet...with the upper ridge over the Great Plains beginning to pivot and build our direction Friday through the remainder of the timeframe. So, expect a brief cool down behind the departing shortwave on Friday as well as dry conditions and clearing skies...leading to mostly clear skies and warming temperatures to start the weekend. && .LONG TERM /Saturday Night through Wednesday/... Issued at 245 PM EDT Wed Jun 15 2016 It will become warmer and continued dry Sunday and Monday as a strong upper ridge of high pressure over the Central U.S. into the great lakes rotates southeast across our region. This system will flatten out some after Monday as models bring a weak upper trough digs into the great lakes. This will allow a cold front to move our way by Tuesday and then stall across the Ohio valley Wednesday. Models have trended slower with the front and Monday now looks dry. Our best chance of thunderstorms will occur Tuesday. Will also keep a chance of thunderstorms across our south Wednesday and a slight chance elsewhere due to low confidence. Tweaked highs up slightly early next week with the strong upper ridge. Otherwise...stayed close to model initialized temperatures. Highs will be in the upper 80s to lower 90s Sunday...lower 90s Monday and mostly in the 80s Tuesday on. Lows will be in the 60s Sunday night...warming to around 70 Monday night and middle to upper 60s Tuesday night. && .AVIATION /dISCUSSION FOR 15/1800Z TAF ISSUANCE/... Issued at 1250 PM EDT Wed Jun 15 2016 A period of thunderstorms this afternoon...especially KIND and KBMG. Otherwise...VFR outside of any thunderstorm. Low pressure over northern Wisconsin will move southeast across the great lakes tonight. Scattered to locally numerous thunderstorms will develop ahead of a trailing cold front. High resolution models shows quite a bit of activity from 19Z to about 23Z and then only isolated at best after that. Will add VCTS to all TAF sites near or slightly after 19z and could see a couple hours of Tempo storms at KIND and KBMG. After that...it will be VFR with scattered CU in the evening and mostly clear by midnight. Will mention some MVFR fog at KBMG late tonight. Winds will be southwest up to 12 knots becoming west 6 knots or less tonight and northwest up to 15 knots by late Thursday morning. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...MRD NEAR TERM...MRD SHORT TERM...MRD LONG TERM....JH AVIATION...JH
Hazardous weather outlook, Jun 15, 5:09 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 AM EDT WED JUN 15 2016 INZ021-028>031-035>049-051>057-060>065-067>072-160915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 509 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGHOUT THE DAY. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HEAT INDEX VALUES IN THE MID 90S TO LOW 100S ARE EXPECTED THIS AFTERNOON. HAZARDS: DAMAGING WINDS. LARGE HAIL. TORRENTIAL RAINFALL. HEAT. TIMING: THIS AFTERNOON AND EARLY EVENING. DISCUSSION: SCATTERED THUNDERSTORMS ACROSS CENTRAL INDIANA THIS MORNING WILL MOVE EAST OF THE AREA BY LATE MORNING. AFTER A LULL EXPECT MORE THUNDERSTORMS TO DEVELOP ACROSS THE AREA AS A FRONTAL SYSTEM MOVING THROUGH CENTRAL INDIANA INTERACTS WITH AN UNSTABLE AIR MASS AND AN UPPER WAVE TO BRING CHANCES FOR SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCES FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST INDIANA THURSDAY AFTERNOON. THEN THERE ARE CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK WITH ANOTHER FRONT APPROACHING. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. DISCUSSION: AN UPPER WAVE MOVING THROUGH NORTHEAST INDIANA WILL BRING A SMALL CHANCE FOR A THUNDERSTORM TO THE NORTHEASTERN COUNTIES ON THURSDAY. AFTER A DRY WEEKEND, ANOTHER FRONTAL SYSTEM WILL APPROACH TO START THE WORK WEEK THAT WILL BRING MORE THUNDERSTORM CHANCES TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jun 15, 3:20 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT WED JUN 15 2016
INZ037-039-047-048-152000-
MARION IN-HANCOCK IN-HAMILTON IN-BOONE IN-
320 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION...NORTHWESTERN
HANCOCK...HAMILTON AND SOUTHERN BOONE COUNTIES UNTIL 400 PM EDT...
AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...OR 20 MILES SOUTH OF FRANKFORT...MOVING EAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...LEBANON...
ZIONSVILLE...WESTFIELD...CICERO...MCCORDSVILLE...FORTVILLE...
WHITESTOWN...MERIDIAN HILLS...WILLIAMS CREEK...
CASTLETON AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3987 8586 3990 8633 3992 8633 3992 8659
4001 8660 4017 8586
TIME...MOT...LOC 1919Z 266DEG 46KT 3999 8643
LEE/TUCEKLocal storm report, Jun 15, 3:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL WHITESTOWN 40.00N 86.35W
06/15/2016 E0.25 INCH BOONE IN PUBLIC
&&
BHHLocal storm report, Jun 15, 3:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL DUGGER 39.07N 87.26W
06/15/2016 E0.25 INCH SULLIVAN IN PUBLIC
&&
BHHLocal storm report, Jun 15, 3:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL DUGGER 39.07N 87.26W
06/15/2016 E0.70 INCH SULLIVAN IN PUBLIC
&&
BHHLocal storm report, Jun 15, 3:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 SSW ZIONSVILLE 39.91N 86.29W
06/15/2016 E0.88 INCH MARION IN AMATEUR RADIO
&&
BHHLocal storm report, Jun 15, 4:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 4 SE ZIONSVILLE 39.91N 86.22W
06/15/2016 E0.25 INCH MARION IN AMATEUR RADIO
LOCATED AT 79TH STREET AND MICHIGAN ROAD
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:03 PM EDT | Special Weather Statement | IND | Greene, Sullivan | 42 min |
| Jun 15, 3:06 PM EDT | Special Weather Statement | IND | Greene | 39 min |
| Jun 15, 3:20 PM EDT | Special Weather Statement | IND | Hamilton | 40 min |
| Jun 15, 3:38 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 37 min |
| Jun 15, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Greene, Owen, Sullivan | 31 min |
| Jun 15, 3:53 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 37 min |
| Jun 15, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 37 min |
| Jun 15, 4:25 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Owen | 35 min |
| Jun 15, 4:29 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| Jun 15, 4:30 PM EDT | Areal Flood Advisory | IND | Marion | 2 hr |
| Jun 15, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 28 min |
| Jun 15, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Hendricks, Johnson, Marion, Morgan and 2 more | 30 min |
| Jun 15, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 36 min |
| Jun 15, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 32 min |
| Jun 15, 5:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Sullivan, Vermillion and 1 more | 25 min |
| Jun 15, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 32 min |
| Jun 15, 5:19 PM EDT | Areal Flood Advisory | IND | Vigo | 56 min |
| Jun 15, 5:23 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton | 2 hr |
| Jun 15, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Morgan, Owen, Parke and 3 more | 30 min |
| Jun 15, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 31 min |
| Jun 15, 6:16 PM EDT | Flash Flood Warning | IND | Marion | 3 hr |
| Jun 15, 6:23 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.